It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by D.J. on January 21, 2000 at 11:31:41:

In Reply to: Dilantin Level Fluctuates posted by Dennis Q. on January 18, 2000 at 22:43:18:

: I went in for my semi-annual check up. My Dilantin
: level was checked. It was less than 10. I know I forget
: a lot of doses. So, I was to recheck after taking all
: doses on time. I take 5 100mg/day. Ten days later the
: level is 21.5. I go to 5-4-5-4-5-4-5 for about ten days
: and the level is 28.0. I skip two days and start 4/day
: for about a week. the level drops to 21.5. I start to
: take 4-3-4-3-4-3/day. The level drops to 9.8 with mild
: activity for one day.
: What can cause the wild fluctuations in the level. Is
: there foods or drinks that affect the level?? Will
: certain drugs affect the Dilantin level?

Dennis Q. I have been taking dilantin for thirty seven years. I have not noticed any connection between med level and food,(I do not drink alcohol or coffee so can't comment on drink) but there can be definite interactions with other meds. Over the counter antihistamiens can greatly reduce dilantins effect on seizure control. I assume this means it affects the levels in the blood since that is what controls seizure actvity or toxicity. Two years ago my levels skyrocketed from 18 to 28 with out any adjustment in dose or lifestyle. My liver had just had enough dilantin. I also tried the 3-4-3-4 with limited success. I now take Nuerontin along with a lower dose of Dilantin. I also use the "Breathe right" nose strips during allergy season now instead of the antihistamiens. If you have allergies, my Doc. suggests Claritin. (perscription only)Good Luck. D.J.


Follow Ups

All times are GMT -7. The time now is 03:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!